zbMATH — the first resource for mathematics

Interlacing inequalities. Matrix groups. (English) Zbl 0745.15010
This overview consists of two parts. The first part is about the attempt to construct a unifying theory on the interlacing inequalities. The Carlson-Sá theory is the only attempt so far in this direction and it does not say any thing for the sufficient part. The second part of this paper is concerned with subgroups of the full linear group defined by polynomial identities. But the only progress made in this direction is on the description of nonsingular matrices \(A\) satisfying \(d_ c(AX)=d_ c(X)\) or \(d_ c(AX)=d_ c(XA)\) for every square matrices \(X\), where \(d_ c\) is the Schur function associated to a function \(c: S_ n\to F\).

15A42 Inequalities involving eigenvalues and eigenvectors
15A30 Algebraic systems of matrices
15-02 Research exposition (monographs, survey articles) pertaining to linear algebra
20G20 Linear algebraic groups over the reals, the complexes, the quaternions
Full Text: DOI
[1] Carlson, D., Minimax and interlacing theorems for matrices, Linear algebra appl., 54, 153-172, (1983) · Zbl 0522.15010
[2] Carlson, D.; Marques de Sá, E., Generalized minimax and interlacing theorems, Linear and multilinear algebra, 15, 77-103, (1984) · Zbl 0539.15011
[3] Fan, Ky; Pall, G., Imbedding conditions for Hermitian and normal matrices, Canad. J. math., 9, 298-304, (1957) · Zbl 0077.24504
[4] Gaines, F., Fourth Dublin conference on matrix theory and its applications, Linear algebra appl., Linear algebra appl., 117, 133-183, (1989) · Zbl 0666.15003
[5] Gantmacher, F.R.; Krein, M.G., Oszillationsmatrizen, oszillationskerne und kleine schwingungen mechanischer systeme, (1960), Berlin · Zbl 0088.25103
[6] da Graça Marques, Maria, Matrices with prescribed nonprincipal blocks and the trace function, Linear algebra appl., 146, 1-6, (1991) · Zbl 0723.15005
[7] de Oliveira, G.N., Matrices with prescribed characteristic polynomial and a prescribed submatrix III, Monatsh. math., 75, 441-446, (1971) · Zbl 0239.15006
[8] de Oliveira, G.N., Matrices with prescribed characteristic polynomial and several prescribed submatrices, Linear and multilinear algebra, 2, 357-364, (1975) · Zbl 0302.15014
[9] Queiró, J.F., On the interlacing property for singular values and eigenvalues, Linear algebra appl., 97, 23-28, (1987) · Zbl 0637.15014
[10] Marques de Sá, E., Imersão de matrizes e entrelaçamento de factores invariantes, Doctoral dissertation, (1979), Coimbra
[11] Marques de Sá, E., Imbedding conditions for λ-matrices, Linear algebra appl., 24, 33-50, (1979) · Zbl 0395.15009
[12] Silva, F.C., Matrices with prescribed eigenvalues and principal submatrices, Linear algebra appl., 92, 241-250, (1987) · Zbl 0651.15007
[13] Thompson, R.C., Principal submatrices IX: interlacing inequalities for singular values of submatrices, Linear algebra appl., 5, 1-12, (1972) · Zbl 0252.15009
[14] Thompson, R.C., Interlacing inequalities for invariant factors, Linear algebra appl., 24, 1-32, (1979) · Zbl 0395.15003
[15] Zaballa, I., Matrices with prescribed rows and invariant factors, Linear algebra appl., 87, 113-146, (1987) · Zbl 0632.15003
[16] Zaballa, I., Interlacing inequalities and control theory, Linear algebra appl., 101, 9-31, (1988) · Zbl 0673.93025
[17] Marcus, M.; Chollet, J., Linear groups defined by decomposable tensor equalities, Linear and multilinear algebra, 8, 207-212, (1980) · Zbl 0434.15002
[18] de Oliveira, G.N.; Dias da Silva, J.A., Equality of decomposable symmetrized tensors and *-matrix groups, Linear algebra appl., 49, 191-219, (1983) · Zbl 0526.15020
[19] de Oliveira, G.N.; Dias da Silva, J.A., On matrix groups defined by certain polynomial identities, Portugal. math., 43, 77-92, (1986) · Zbl 0583.15008
[20] Dias da Silva, J.A., Conditions for equality of decomposable symmetric tensors, Linear algebra appl., 24, 85-92, (1979) · Zbl 0413.15013
[21] Dias da Silva, J.A., On the closed left ideals of the group algebra CS_n, Portugal. math., 39, 441-453, (1980) · Zbl 0593.20002
[22] Dias da Silva, J.A.; da Purificação Coelho, M., Linear groups associated with elements of a group algebra, Linear algebra appl., 94, 165-179, (1987) · Zbl 0629.20019
[23] de Oliveira, G.N.; Uhlig, F.; Grone, R., On groups of ∗-matrices, Current trends in matrix theory, 233-245, (1987), New York
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.